CSN Login
Members Online: 19

Temodar - How Long Too long & tips on dealing with Side effects.

Gpaulroberts
Posts: 1
Joined: Jun 2013

I have been on Temodar for almost three years now 5x400mg 5/28 days - Concurrent with Novocure

Take a single tablet of zofran to manage nausea after the first year.

Blood counts no problem.

Sleep pattern, fatique 7 Brain fog, constipation,  i think are getting worse extending beyond the 5 days of taking the pills to 7 days.

i fight the fatique with extra work which causes immediate sleep when i get home resulting in being up at 3-5am most mornings then sleeping until 8am and starting again.

Would be interested to see what other people do and any advice how long to keep taking it as I am given to understand that two years seems to be some sort of break point 

 

 

 

Sten's picture
Sten
Posts: 44
Joined: Apr 2013

I take Temodar since February this year 2013, 250 mg a day for four days every month. 

Feel some nausea but not so much that I need any medicine for it, and some fatigue but not too bad.

I avoid driving a car those four days since I am not as alert as otherwise.

The plan is to take Temodar for two years and then take a new decision whether to continue or stop.

My doctor says that I should stop at some time, not go on for ever.

I have heard that if you take Temodar too long, then there is a certain risk for leukemia.

Rayanmckee
Posts: 14
Joined: May 2013

I have been on Temodar 350mg for 5/28days since January '13. Dr.'s say I have to take it a min. of 1yr, but probably rest of my life. I am concerned about it destroying my kidneys and/or giving me bone marrow cancer. I try to nap only 1hr so I sleep at night. I take @5000mg Vitamin C daily and Senna tablets for constipation, it seems to be te combo that works. 

I want to quit the Temodar, but I need to do lots of research before I go in the Alternative treatments zone.

Sten's picture
Sten
Posts: 44
Joined: Apr 2013

Hi Rayanmckee,

Yes, you are wise to do research. The question is what risk is greater, the side effects of Temodar or the risk for a relapse without Temodar. And the efficiency of alternative treatments is important too.

By the way, now after taking Temodar for five months, I have started to feel more nausea from Temodar, so I need to take some medicine for that, and I am also more tired so I have started to sleep for a few hours in the morning after taking Temodar.

Rayanmckee
Posts: 14
Joined: May 2013

Hi Sten,

Yeah, I am having more nausea from Temodar, on & off for a week after my course ends. They gave me Odanast for the nausea to take before the Temodar, but I just take Benedryl for the mild nausea, because that Odan stuff backs me up too much. I hope you take something mild. I feel like a cat, eating & napping!

 

Sten's picture
Sten
Posts: 44
Joined: Apr 2013

Hi again Rayanmckee,

For nausea I take 10 mg of a medicine called Primperan here in Sweden. That helps, and I feel fairly OK already in the afternoon, although tired. I wonder if our different types of cancer have an impact on the effect of Temodar. Mine was CNS lymphoma (a brain tumour) which disappeared after three rounds of four day chemo therapy. Then my stem cells were collected, and I got hi dose chemo and then autologous stem cell transplant. I now take Temodar to lessen the risk for a relapse.

Rayanmckee
Posts: 14
Joined: May 2013

Sten Hello again,

I am glad to know you are using Temodar in Sweden and it is not just another drug pushed by US Pharmaceuticals. Yes, diff cancer, I have glioblastoma multiforme. My tumor was removed, and like you Temodar to deter any new growths. I suppose I need to be patient with this process and stay positive about where I am with it; cancer free for almost 7 months! I will ask my Dr. about Primperan, maybe it is less constipating..?  My understanding is you have to be wealthy to get anywhere near a stem cell therapy, here State side. Thanks for the info! Ryan

Sten's picture
Sten
Posts: 44
Joined: Apr 2013

Hi again Ryan,

I am glad that you have been cancer free for 7 months, and I hope that this good situation will last. For me, it is almost a year now without cancer. Yes, patience is important, and so is acceptance of discomfort from medicines like Temodar. I hope that the risk for leukemia and kidney problems with Temodar is not too great. In Sweden medical care is almost free, even stem cell transplants, and paid for mainly by taxes, which are high but sometimes useful.

 

MSparrow
Posts: 1
Joined: Sep 2013

Primperan is called Reglan in the US.  It's available OTC in Europe, but prescription only in the US.  Good med for nausea!

 

Kees van Beelen's picture
Kees van Beelen
Posts: 11
Joined: Dec 2013

I took Temodar for a year. Fortunately the nausea was not too bad - I lost most of my sense of taste and with it my appetite. I used cannabis, which helped.

The anti-nausea meds gave me more problems I think.  One thing I did which was helpful was to drink lots of water and increase my fiber intake when I was on my course of chemo.  Also take a good multi vitamin.  Hope this helps

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network